Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

137 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Taking thyronorm for hypothyroid. Getting pain in intercourse. Have cyst in ovary. Advice?

Answered by
Dr.
Dr. Aarti Abraham

OBGYN

Practicing since :1998

Answered : 6012 Questions

default
Posted on Mon, 11 Feb 2013 in Women's Health
Question: Hi Doc, I am a hypothyroid female (having same since Oct 2011) , which is currently under control (both TSH and free t3 and t4) , taking 75 mcg of thyronorm. Also in last 6 months i had a infection in vagina probably contracted via my husband and have taken a softgel capsules for insertion and metrogyl. last week post intercourse i had a sharp pain in my pelvic areas , stomach and lower back and we had to rush to doc, who recommended USG and gave cyclopam. post that in last one week i am experiencing sharp needle like pain in stomach and exp heaviness in stomach . I have got the whole abdomain USG done and report is normal for all areas except a 3.5 cm functional cyst in right ovaries. I am having motion which is slightly loose and i feel the vomiting sensation at times. Now the problem is the constant needle like sharp pain and heaviness in stomach, lower abdomain and back ache as if i am about to get periods have made life very difficult. Can you please suggest what the problem is and what all tests i should get done .
doctor
Answered by Dr. Aarti Abraham 2 hours later
Hello XXXXXXX
Thanks for writing to us.

There are a number of causes for the cluster of symptoms that you describe.

A recurrence of the pelvic inflammatory disease that you earlier had could cause such pain. For that you need to see a gynecologist, undergo a complete per speculum and per vaginum examination, samples/swab of discharge if any, and appropriate treatment.

Also, apart from that you mentioned painful intercourse, with pain radiating to lower back also. Conditions like ovarian cyst or endometriosis can present this way. You have a 3.5 cm functional cyst which is too small to trouble you so severely, however endometriosis is often missed on ultrasound. It is a clinical diagnosis and often, needs laparoscopy to confirm it.

GIven your symptoms of loose motions and vomiting, you could be having mild gastroenteritis also. In fact, it is a very strong possibility, as gastroenteritis also often causes pelfic heaviness and pain, and tenderness on XXXXXXX intercourse as well as loose motions and vomiting. A check up with your doctor will help you confirm this diagnosis, for which you need to take antibiotics if the infection is severe, and have a mild, bland diet XXXXXXX in probiotics ( dahi, yoghurt ) and avoid eating outside completely.

backache etc. Complete urine analysis and urine culture will let you know if this is the case.

Very rarely, other organs like the appendix etc, if inflamed, present a similar picture.

Please go for a check up at the earliest. Meanwhile, do take antispasmodics like Buscopan/ Dicyclomine to help ease the pain, and the dietary modifications as advised.

Take care and feel free to ask for further clarifications.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,   ,   ,   ,   ,   ,   ,  

Recent questions on  Urinary tract infection

doctor1 MD

my daughter is suffering from VUR of grade 3 on rt side & grade 4 on left side. she s having urinary tract infection with pus cells more than 100 n protein ++. she s on I.V. injections [sulbactin & ampicillin] i wanna knw wether her treatment is on a rt way??

doctor1 MD

For the past two years, I ve been getting what I thought were urinary tract infections. While being treated for that, my symptoms would be better, but not gone all the way. The symptoms I m referring to is the following: When I have to urinate, my left side hurts by the top half of my ribs. The pain goes into my chest. When my side hurts, that s how I know I have to urinate. Sometime the urination has a bad smell. I don t feel the tinkling in my stomach anymore when I need to urinate, only an uncomfortable feeling in my side, and chest. My doctor passed away in August, and I now have no insurance. Please help!

doctor1 MD

Hi there i am 19 years old and have been poorly for the last 10 days i went to the hospital 4 days ago and was told i have an upper respotory infection and i have a urine tract infection that could be developing in my kidney i returned to the hospital the next day in agony on my right lower back and my left front side and was then told i have a respotory infection constipated and congested now i have been taken antibiotics for three days now and only feel slighty better but my back its in agony my neck and glands r sore to touch i have a slight tempeture ma throat is swollen i have a cough a runny nose itchy eyes lost my appitite and feel dizzy and run down have i been diagnosed correctly?? Many thanks

doctor1 MD

Laura has recently been on broad spectrum antibiotics for a recurrent urinary bladder infection. While slicing meat, she cut herself and had difficulty stopping the bleeding. How may have the prolonged use of antibiotics played a role in her bleeding ?

doctor1 MD

I'm having slight bleeding when I urinate and also light vaginal bleeding . I am also having slight abdominal pain . I had cervical cancer and had to have a complete hysterectomy 36 years ago in which they removed my uterus, 1 ovary and cervix. ....

doctor1 MD

I had sex last night. Can feel a urinary tract infection coming on. I have alprim antibiotics , if I take them today will This affect my pill

doctor1 MD

I’m a male 76 years of age and have had some pain in the pubic area when I urinate - I have had to yhrinate very frequently as well for the past three days -this morning I urinated blood (first time ever) - since my first episode of urinating...